Alert archive / Texas / River Flood Warnings in 2021

River Flood Warning 75, NWS Fort Worth, TX

May 29, 2021Comanche County, Erath County, Texas

NWS Fort Worth, TX issued this river flood warning at May 29, 2021, 6:18 AM CDT for Comanche County, Erath County, Texas. It took effect at May 29, 2021, 6:30 AM CDT. It was in force for 13 hr.

The area

The outline as issued.

The facts

Issued
May 29, 2021, 6:18 AM CDT (11:18 UTC)
In effect from
May 29, 2021, 6:30 AM CDT
Expired
May 29, 2021, 7:53 PM CDT
In force
13 hr
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Flood severity
Minor

Counties Comanche County, TX, Erath County, TX

The radar

The Dyess AFB radar (KDYX), 79 km from the middle of the area, began a volume at 11:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Leon River near DeLeon (DLLT2). The gauge peaked at 12.72 ft at May 29, 2021, 1:00 PM CDT.

actionminormoderate5101505/2905/3005/31
Action stage
11 ft
Minor stage
12 ft
Moderate stage
14 ft
Major stage
19 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08099100, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

267 
WGUS44 KFWD 291118
FLWFWD

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Fort Worth TX
618 AM CDT Sat May 29 2021

...The National Weather Service in Fort Worth TX has issued a Flood 
Warning for the following rivers in Texas...

  Leon River Near De Leon affecting Comanche and Erath Counties.

  Sabana River Near De Leon affecting Comanche County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.

&&

Additional information is available at www.weather.gov/fwd.


TXC093-300045-
/O.NEW.KFWD.FL.W.0074.210529T1118Z-210530T0037Z/
/DSBT2.1.ER.210529T0621Z.210529T1000Z.210529T1236Z.NO/
618 AM CDT Sat May 29 2021

The National Weather Service in Fort Worth has issued a

* Flood Warning for
  the Sabana River Near De Leon.
* From this morning to this evening.
* At 5:30 AM CDT Saturday the stage was 19.1 feet.
* Flood stage is 19.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to fall below flood stage this 
  morning and continue falling to 2.3 feet early Thursday morning.
* Impact...At 19.0 feet, Minor flooding can be expected along the 
  river.


&&

LAT...LON 3220 9865 3208 9849 3203 9859 3214 9875

$$

TXC093-143-300530-
/O.NEW.KFWD.FL.W.0075.210529T1130Z-210530T0654Z/
/DLLT2.1.ER.210529T1130Z.210529T1400Z.210529T1853Z.NO/
618 AM CDT Sat May 29 2021

The National Weather Service in Fort Worth has issued a

* Flood Warning for
  the Leon River Near De Leon.
* Until late tonight.
* At 5:30 AM CDT Saturday the stage was 11.8 feet.
* Flood stage is 12.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage this 
  morning to a crest of 12.6 feet late this morning. It will then 
  fall below flood stage this afternoon.
* Impact...At 12.0 feet, Minor out of bank flooding can be expected 
  around the sh 16 bridge. Farm and ranch land, along with a few 
  minor rural roads near the river, will begin to flood.


&&

LAT...LON 3227 9853 3207 9843 3204 9855 3221 9864

$$

Hernandez
3 follow-up statements
869 
WGUS84 KFWD 291443
FLSFWD

Flood Statement
National Weather Service Fort Worth TX
943 AM CDT Sat May 29 2021

...The Flood Warning is extended for the following rivers in Texas...

  Leon River Near De Leon affecting Comanche and Erath Counties.

  Navasota River Near Easterly affecting Robertson and Leon 
  Counties.

...The Flood Warning is cancelled for the following rivers in 
Texas...

  Sabana River Near De Leon affecting Comanche County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.

&&

Additional information is available at www.weather.gov/fwd.


TXC093-291545-
/O.CAN.KFWD.FL.W.0074.000000T0000Z-210529T1443Z/
/DSBT2.1.ER.210529T0621Z.210529T1000Z.210529T1236Z.NO/
943 AM CDT Sat May 29 2021

...The Flood Warning for the Sabana River Near De Leon has been 
cancelled...

The Flood Warning is cancelled for
  the Sabana River Near De Leon.
* At 8:30 AM CDT Saturday the stage was 17.5 feet.
* Flood stage is 19.0 feet.
* Forecast...The river is expected to fall to near 2 feet Thursday 
  morning.


&&

LAT...LON 3220 9865 3208 9849 3203 9859 3214 9875

$$

TXC093-143-300845-
/O.EXT.KFWD.FL.W.0075.000000T0000Z-210530T1300Z/
/DLLT2.1.ER.210529T1126Z.210529T1800Z.210530T0100Z.NO/
943 AM CDT Sat May 29 2021

...The Flood Warning is now in effect until tomorrow morning...

The Flood Warning continues for
  the Leon River Near De Leon.
* Until Sunday morning.
* At 8:30 AM CDT Saturday the stage was 12.4 feet.
* Flood stage is 12.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to rise to a crest near 13 feet 
  this afternoon. It will then fall below flood stage this evening.
* Impact...At 12.0 feet, Minor out of bank flooding can be expected 
  around the sh 16 bridge. Farm and ranch land, along with a few 
  minor rural roads near the river, will begin to flood.


&&

LAT...LON 3227 9853 3207 9843 3204 9855 3221 9864

$$

TXC289-395-300845-
/O.EXT.KFWD.FL.W.0062.000000T0000Z-210530T1108Z/
/EAST2.1.ER.210525T1315Z.210528T1900Z.210529T2308Z.NO/
943 AM CDT Sat May 29 2021

...The Flood Warning is now in effect until tomorrow morning...

The Flood Warning continues for
  the Navasota River Near Easterly.
* Until Sunday morning.
* At 9:00 AM CDT Saturday the stage was 19.9 feet.
* Flood stage is 19.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to fall below flood stage this 
  evening and continue falling to 10 feet Thursday morning.
* Impact...At 19.0 feet, Minor lowland flooding will occur from 
  below Easterly to below Highway 21. Cattle in the flood plain 
  could be affected.


&&

LAT...LON 3132 9626 3105 9619 3102 9631 3132 9638

$$

Sanchez
119 
WGUS84 KFWD 291938
FLSFWD

Flood Statement
National Weather Service Fort Worth TX
238 PM CDT Sat May 29 2021

...The Flood Warning is extended for the following rivers in Texas...

  Navasota River Near Easterly affecting Robertson and Leon 
  Counties.

...The Flood Warning continues for the following rivers in Texas...

  Leon River Near De Leon affecting Comanche and Erath Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.

&&

Additional information is available at www.weather.gov/fwd.


TXC093-143-301015-
/O.EXT.KFWD.FL.W.0075.000000T0000Z-210530T1004Z/
/DLLT2.1.ER.210529T1126Z.210529T1745Z.210529T2204Z.NO/
238 PM CDT Sat May 29 2021

...The Flood Warning is now in effect until late tonight...

The Flood Warning continues for
  the Leon River Near De Leon.
* Until late tonight.
* At 1:30 PM CDT Saturday the stage was 12.7 feet.
* Flood stage is 12.0 feet.
* Minor flooding is occurring.
* Forecast...The river is expected to fall below flood stage later 
  this afternoon and continue falling to 2.7 feet early Thursday 
  afternoon.
* Impact...At 12.0 feet, minor out of bank flooding can be expected 
  around the sh 16 bridge. Farm and ranch land, along with a few 
  minor rural roads near the river, will begin to flood.


&&

LAT...LON 3227 9853 3207 9843 3204 9855 3221 9864

$$

TXC289-395-301345-
/O.EXT.KFWD.FL.W.0062.000000T0000Z-210530T1749Z/
/EAST2.1.ER.210525T1315Z.210528T1900Z.210530T0100Z.NO/
238 PM CDT Sat May 29 2021

...The Flood Warning is now in effect until early tomorrow 
afternoon...

The Flood Warning continues for
  the Navasota River Near Easterly.
* Until Sunday afternoon.
* At 2:00 PM CDT Saturday the stage was 19.5 feet.
* Flood stage is 19.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to fall below flood stage this 
  evening and continue falling to 8.6 feet early Thursday afternoon.
* Impact...At 19.0 feet, minor lowland flooding will occur from 
  below Easterly to below Highway 21. Cattle in the flood plain 
  could be affected.


&&

LAT...LON 3132 9626 3105 9619 3102 9631 3132 9638

$$

12
390 
WGUS84 KFWD 300053
FLSFWD

Flood Statement
National Weather Service Fort Worth TX
753 PM CDT Sat May 29 2021

...The Flood Warning is cancelled for the following rivers in 
Texas...

  Leon River Near De Leon affecting Comanche and Erath Counties.

TXC093-143-300200-
/O.CAN.KFWD.FL.W.0075.000000T0000Z-210530T0053Z/
/DLLT2.1.ER.210529T1126Z.210529T1745Z.210529T2204Z.NO/
753 PM CDT Sat May 29 2021

...The Flood Warning for the Leon River Near De Leon has been 
cancelled...

The Flood Warning is cancelled for
  the Leon River Near De Leon.
* At 7:30 PM CDT Saturday the stage was 9.8 feet.
* Flood stage is 12.0 feet.
* Forecast...The river is expected to fall to 2.8 feet Thursday 
  morning.


&&

LAT...LON 3227 9853 3207 9843 3204 9855 3221 9864

$$

12

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at May 29, 5:25 AM CDT, 53 minutes earlier.

Area forecast discussion, May 29, 5:25 AM CDT, 53 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
525 AM CDT Sat May 29 2021

...New Short Term, Aviation...

.SHORT TERM... /NEW/
Update:
Storms overnight have managed to remain west and south of the
forecast area and this should be the overall trend through the day
with the exception of a few showers and storms across our Central
Texas counties later today.

The current forecast is good shape and only some minor adjustments
are needed to hourly temps/dew points, sky and wind grids.

79

Previous Discussion:
/Overnight through Saturday night/

A large area of convection associated with a stalled cold front
and weak mid level shortwave energy continues to sink south of the
region late this evening. The atmosphere across the forecast area
is much more stable than it was this afternoon/early this evening
with weak low level cold air advection and subtle large scale
subsidence. Therefore, the overnight hours should remain rain-
free, but cloudy and cool with lows in the lower and middle 60s.
Some patchy fog will also develop through the night due to
saturated ground and a light wind. Although the visibility in some
locations will temporarily fall below 1 mile, the extensive cloud
cover and the advection of slightly drier air from the north
should keep wide spread dense fog from developing.

The weather Saturday will be mostly cloudy and cool for late May
(mid 70s to lower 80) with lingering post frontal low level
moisture and continued weak cold air advection. Subsidence under a
building ridge aloft should keep generally rain/storm free
weather. However, the southern zones could still see some showers
and storms develop through the day due to lingering instability,
moisture and the potential for convergence on any left over
outflow boundary. Any storm that does manage to develop should
stay below severe limits but may contain heavy rainfall.

Large scale subsidence will increase Saturday night as the upper
ridge moves overhead. Since low level moisture will remain in the
lowest 5000 ft of the atmosphere and winds will be light, patchy
fog will be possible again. Lows Saturday night will range from
the upper 50s in the northeast to the mid 60s across the southwest
half of the region.

79

&&

.LONG TERM... /Issued 328 AM CDT Sat May 29 2021/
/Sunday Onward/

Next week will continue to be fairly active, similar to the
weather we've experienced the last couple of days. This weather
pattern will continue to bring periodic rain chances to North and
Central Texas. Although no single day will be a washout, some
afternoon storms may cause you to alter some outdoor plans.

As we begin Sunday, there will be a weak ridge in place that
should keep much of the day precipitation-free. There will be a
shortwave moving across the region, but at this time, it looks
like the only effects will be increased cloud cover. The ridge
will then be replaced by a trough that will be moving into
northern Mexico from the Pacific Ocean. With decreasing heights
and abundant moisture in place, the stage will be set for periods
of showers and storms with any area of transient enhanced ascent.

A shortwave will be moving toward our region Sunday night into
Memorial Day. Models have gradually been increasing rain chances
for Monday afternoon/evening west of I-35. A line of convection is
likely going to develop across West Texas, then move eastward.
Although it's not a sure bet we'll have to deal with storms this
Memorial Day, the way things have been going around here, I'd
have a contingency indoor or sheltered plan just in case it's
needed. On the bright side, temperatures will remain in the mid
70s to lower 80s, which is 5-15 degrees below average. The
greatest rain chances will arrive Monday night into Tuesday
morning as a cold front moves into our region while strong
synoptic scale ascent from a passing shortwave moves overhead.
Precipitation chances have been bumped up to nearly 90%, mainly
across North Texas. Heavy rain will be possible, and given the
saturated soils, flooding can't be ruled out. The front will
likely stall before reaching Central Texas.

The influence of both the stationary upper low over Baja
California and northwesterly flow aloft will continue to push
disturbances over the region through the end of next week. No
major cold front is expected to shunt moisture southward,
therefore, we'll have to contend with periodic storm chances
almost every day. There may be sufficient instability across
Central Texas for a strong storm or two, but given the uncertainty
regarding the location of storms development, those details will
have to be ironed out over the next couple of days. The below
normal temperature trend is likely to continue through the week,
with no major pattern shift expected through the end of next week.

Hernandez

&&

.AVIATION... /NEW/
/12Z TAFs/

The main aviation weather concern today will be MVFR
ceilings/visibility across the region.

Abundant low level moisture will remain in place today behind a
cold front which has stalled south of the region. Occasional MVFR
ceilings overnight will become more prevalent after sunrise once
surface heating begins. Ceilings should be generally above 2000 ft
with a gradual lifting expected to VFR (3500 to 5000 ft) this
afternoon.

Saturated ground and a light wind has resulted in some patchy
ground fog, mainly south of the Metroplex TAF sites early this
morning. However, the visibility at GKY has briefly fallen
between 4 and 6 miles. This trend will likely continue until
boundary layer mixing becomes established a few hours after
sunrise.

A light north to northeast wind early this morning will become
northeast to east between 5 and 8 mph by late morning. An east
wind in the 5 to 8 mph will prevail this afternoon and
tonight.

79

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    79  66  79  67  80 /  10   5  20  30  60
Waco                79  67  80  67  81 /  20   5  20  10  40
Paris               76  58  75  61  77 /  10   0  10  20  50
Denton              76  62  76  64  77 /  10   5  30  40  60
McKinney            77  62  77  65  79 /  10   0  20  30  60
Dallas              80  67  80  68  81 /  10   0  20  20  50
Terrell             77  62  77  64  79 /  10   0  10  10  40
Corsicana           79  65  80  66  82 /  20   5  10  10  40
Temple              81  65  81  66  82 /  30   5  20  10  40
Mineral Wells       77  65  78  65  77 /  10   5  30  40  70

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, May 29, 5:28 AM CDT, 50 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
528 AM CDT Sat May 29 2021

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-301030-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
528 AM CDT Sat May 29 2021

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...Today and Tonight.
A few storms will be possible across Central Texas this afternoon.
Severe weather is not expected. The main threat will be lightning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Storms will once again be possible Monday and Monday night. A few
storms may be strong to severe across Central Texas in the afternoon.
Overnight, the main threat will be flooding.

Storm chances will linger through the end of the week. Additional
heavy rainfall may lead to localized flooding.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 7:02 PM CDTSpecial Weather StatementFWDBell43 min
May 28, 7:51 PM CDTSpecial Weather StatementFWDLampasas39 min
May 28, 8:42 PM CDTRiver Flood WarningFWDCoryell21 hr
May 29, 6:18 AM CDTRiver Flood WarningFWDComanche13 hr

Nearby

River Flood Warnings in Texas, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.